question-icon

What causes nausea and blood in stool?

default
Posted on Mon, 28 Jul 2014
Question: Hi:



I felt some acid reflex last night and felt like vomiting but did not. I took 4 tums tablets for the acidity which subsided. I also took one capsule of ercefuryl 200 mg (which my wife was taking due to diareah and vomiting). This morning there was a considerable amount of blood in my stool (first time ever). Is that because of taking ercefuryl?

Dr. Ditah answered me and said it is not because of the medication. He suggested that I monitor for now and see medical help if blood in the stool persists. I forgot to ask Dr. Ditah if there is anything that I should not eat in the next 24 to 48 hours.

Thanks.
doctor
Answered by Dr. Shoaib Khan (2 hours later)
Brief Answer:
Fatty/oily/fried, acidic, spicy and carbonated

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would you to know that I am here to help.

I would like to start by requesting you to inform me about the type of blood you noticed in your stool. I am assuming this was fresh blood (red or bright red in color?)? Do you also have any associated symptoms like itching around the anus, diarrhea, etc? Could you tell me how much blood was lost approximately in ml? Please write back to me if you do have any other symptoms sir.

The rectal bleeding is certainly not a side effect of the medication ercefuryl 200 mg (active ingredient nifuroxazide). Also, the bleeding was fresh which means this is most probably a lower gastrointestinal tract abnormality. I would recommend you to visit your doctor and request for a colonoscopy as well sir.

As for the wait-and-observe approach suggested by Dr. Ditah, during this period avoid spicy, fried, oily, fatty, acidic food and carbonated drinks. Other than that, no other food will have to be avoided. If at all you experience another bleed, please report to your doctor at the earliest.

I hope you find my response helpful and also hope you get well soon. But please do not hesitate to seek medical attention if at all you have another episode. Wishing you nothing but the best. Please do not hesitate to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Shoaib Khan (4 hours later)
Thank you for your response Dr. XXXXXXX The blood was fresh and bright red in color. I do not have any of the associated symptoms. I will see at the next bowel movement if there is more blood. What is complicating things is that I am currently traveling and not in my home country. I go back home July 18th.
doctor
Answered by Dr. Shoaib Khan (3 hours later)
Brief Answer:
Please keep me informed

Detailed Answer:
Hello once again .

And thank you for the information.

As you do not have any associated symptoms, we will have to wait and see if the fresh blood is seen in the next bowel movement or not. But if at all it is, then you will unfortunately have to report to any doctor around where you are now sir. Because any active source of bleeding will have to be addressed as it can result in other complications.

May be you can seek symptomatic treatment till you can get home and go for the complete treatment. Either way sir, please keep me informed. And also sir, if at all there is blood in the next bowel movement (god forbid), please make a mental note of the approximate amount in mililitres.

Hoping for nothing but the best for you sir. Please do not hesitate to keep in touch and write to me anytime, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nausea and blood in stool?

Brief Answer: Fatty/oily/fried, acidic, spicy and carbonated Detailed Answer: Hello sir and welcome. Thank you for writing to us. I have gone through your query with diligence and would you to know that I am here to help. I would like to start by requesting you to inform me about the type of blood you noticed in your stool. I am assuming this was fresh blood (red or bright red in color?)? Do you also have any associated symptoms like itching around the anus, diarrhea, etc? Could you tell me how much blood was lost approximately in ml? Please write back to me if you do have any other symptoms sir. The rectal bleeding is certainly not a side effect of the medication ercefuryl 200 mg (active ingredient nifuroxazide). Also, the bleeding was fresh which means this is most probably a lower gastrointestinal tract abnormality. I would recommend you to visit your doctor and request for a colonoscopy as well sir. As for the wait-and-observe approach suggested by Dr. Ditah, during this period avoid spicy, fried, oily, fatty, acidic food and carbonated drinks. Other than that, no other food will have to be avoided. If at all you experience another bleed, please report to your doctor at the earliest. I hope you find my response helpful and also hope you get well soon. But please do not hesitate to seek medical attention if at all you have another episode. Wishing you nothing but the best. Please do not hesitate to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.